Alert archive / Florida / Small Craft Advisories in 2022

Small Craft Advisory 13, NWS Melbourne, FL

February 8, 2022

NWS Melbourne, FL issued this small craft advisory at Feb 8, 2022, 3:12 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2022, 3:12 PM EST (20:12 UTC)
Expired
Feb 9, 2022, 1:00 AM EST
In force
10 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

612 
WHUS72 KMLB 082012
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
312 PM EST Tue Feb 8 2022

AMZ552-555-572-575-090600-
/O.NEW.KMLB.SC.Y.0013.220208T2012Z-220209T0600Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
312 PM EST Tue Feb 8 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...North winds near 20 kt with gusts up to 30 kt and seas 5
  to 6 feet.

* WHERE...Volusia-Brevard County Line to Jupiter Inlet out 60 nm.

* WHEN...Until 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 2:32 PM EST, 40 minutes earlier.

Area forecast discussion, Feb 8, 2:32 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
232 PM EST Tue Feb 8 2022

.DISCUSSION...

Rest of Today-Wednesday...Warm air overrunning a painfully slow
moving frontal boundary south of Florida, with support from a mid-
level trough, will continue to produce widespread showers until
Wednesday morning. Rain chances will increase southward as the front
drifts south and eventually eastward, with all but Martin County
seeing PoPs up to 80 percent through the rest of the day and into
tonight. Afternoon highs will be cool from rain and lack of sunlight
to most of the area, ranging from the mid 50s up north to upper 60s
down south. Overnight lows will be chilly in the 40s to lower 50s
through the interior, and 50s along the coast. Rain chances begin to
decrease in northern Lake and Volusia counties early Wednesday
morning as high pressure builds in from the Gulf of Mexico. Rain
chances decrease southward through the day, finally dropping below
20 percent along the Treasure Coast by the late afternoon. Sunny
skies return by Wednesday afternoon or evening, with afternoon highs
pleasantly in the mid 60s to around 70.

Wed Night-Fri Night...Modified...Mid-level shortwave trough shears
out across the southern peninsula Wed night. Mid-level flow remains
SW through Fri as another shortwave drops into the SE, but shears
out along the Gulf Coast/NOFL Fri night. At the surface, the frontal
wave near the central Bahamas lifts out to the NE, with a few
lingering clouds and light precip over the southern coastal waters
Wed night. Dry/cooler from Wed night onward as a high pressure ridge
builds into Florida. Temps generally in the 40s (U30s north
Lake/Volusia) Wed night, 65-70/40s to L50s on Thu, and L70s/U40s-
L50s on Fri.

Sat-Mon...Modified...Although the models are in general agreement in
showing another strong cold frontal passage through ECFL during the
late Sun-Sun night time-frame, they continue to show a slightly
different evolution to getting there due to differences aloft.

The GFS indicates a more amplified neg-tilted trough that closes off
over the deep south late Sun. This lifts the old frontal boundary
and its associated moisture back northward across central Florida
late Sat-Sat night, making for a wetter overall solution as seen in
the higher MOS/QPF guidance during that time frame. While POPs have,
again, been nudged upward to 30-40pct for this weekend, we still
suspect further upward adjustments will be necessary since both the
00Z ECX (40-50pct) and MEX (60-80pct) MOS are much higher than
blended guidance.

Max-Min temps mainly in the 70s/50s Sat, dropping back U60s-L70s
/40s-L50s Sun, and U50s-60s/U30s-40s Mon behind the strong cold
front.

&&

.AVIATION...Predominantly IFR conditions this evening through
Wednesday afternoon. Widespread showers and stratus behind a slow
moving frontal boundary will reduce visibilities to 4-5 SM, down to
2 SM at times, and lower ceilings to 500-1000 ft. VFR conditions at
terminals south of KTIX will drop to IFR this evening. VFR
conditions begin to return to northern terminals Wednesday morning,
Orlando area terminals in the afternoon, and remaining terminals
through the late afternoon to early evening.

&&

.MARINE...Tonight-Wednesday...Very poor boating conditions
(marginal SCA) continue through the local Atlantic waters.
Widespread showers behind a slow moving frontal boundary will work
their way southeastward through the evening and Wednesday afternoon.
Winds will be northerly 15 to 20 knots and gusty. A brief wind surge
is likely late this afternoon into this evening through the Brevard
and Treasure Coast waters, increasing winds to around 20 knots. Seas
4 to 5 feet through the nearshore waters, and 4 to 6 feet through
the offshore and Gulf Stream waters, occasionally up to 7 feet.

Wed Night-Sun...Modified...Another brief surge of north winds to
around 15-17kt behind the departing frontal wave will keep seas up
to 5ft in the Gulf Stream (3-4ft elsewhere) Wed evening, before
subsiding to 3-4ft areawide later on Thu-Thu night, and 2-3ft on Fri-
Sun morning, but may build back on Sun to 3-5 ft during the
afternoon and 4-6 ft thru the evening with another low pressure
system moving through and increasing rain chances. Varying (veering)
directional component will remain AOB 15 kts Thu into early Sun.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  46  64  43  66 /  80  10   0   0
MCO  48  68  44  70 /  90  10   0   0
MLB  52  69  46  69 /  90  30   0   0
VRB  55  70  48  71 /  80  40  10   0
LEE  44  66  41  68 /  70  10   0   0
SFB  45  66  43  69 /  80  10   0   0
ORL  49  67  45  70 /  80  10   0   0
FPR  56  70  48  71 /  80  40  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Haley
LONG TERM....Sedlock
AVIATION...Haley
Hazardous weather outlook, Feb 8, 10:38 AM EST, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1038 AM EST Tue Feb 8 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1038 AM EST Tue Feb 8 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
There is a moderate risk of rip currents at all Central Florida
Atlantic beaches today. If entering the chilly surf, remember to
always swim within sight of a life guard and never enter the water
alone.

.WIND AND SEA IMPACT...
Small craft should exercise caution in the offshore waters and
the Gulf Stream. North-northwest winds increase to around 20 knots
this afternoon, and seas build to 5 to 6 feet.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Boating conditions remain poor through Wednesday as northerly
winds of 15 to 20 knots keep seas elevated up to 6 feet.

The rip current risk will be moderate through mid week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Haley

Nearby

Small Craft Advisories in Florida, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.